Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 16, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 17, 2025, 2:34 AM MST for 6 counties in Arizona. It took effect at May 18, 2025, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2025, 2:34 AM MST (09:34 UTC)
- In effect from
- May 18, 2025, 10:00 AM MST
- Expired
- May 18, 2025, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4974 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638 WWUS85 KTWC 170934 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 234 AM MST Sat May 17 2025 AZZ151>154-180000- /O.UPG.KTWC.FW.A.0013.250518T1700Z-250519T0300Z/ /O.NEW.KTWC.FW.W.0016.250518T1700Z-250519T0300Z/ /O.NEW.KTWC.FW.A.0014.250519T1700Z-250520T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 234 AM MST Sat May 17 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning for strong and gusty winds, low relative humidity, and high fire danger, which is in effect from 10 AM to 8 PM MST Sunday. A Fire Weather Watch has also been issued for Monday morning through Monday evening. * AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154. * TIMING...For the Red Flag Warning, from 10 AM to 8 PM MST Sunday. For the Fire Weather Watch, from Monday morning through Monday evening. * WINDS...West to southwest at 15 to 25 mph with gusts up to 40 mph on Sunday and west to northwest at 20 to 30 mph with gusts up to 45 mph on Monday. * RELATIVE HUMIDITY...Ranging 9 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
953 WWUS85 KTWC 172038 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 138 PM MST Sat May 17 2025 AZZ151>154-181200- /O.CON.KTWC.FW.W.0016.250518T1700Z-250519T0300Z/ /O.CON.KTWC.FW.A.0014.250519T1700Z-250520T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 138 PM MST Sat May 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154. * TIMING...For the Red Flag Warning, from 10 AM to 8 PM MST Sunday. For the Fire Weather Watch, from Monday morning through Monday evening. * WINDS...West to southwest at 15 to 25 mph with gusts up to 40 mph on Sunday and west to northwest at 20 to 30 mph with gusts up to 45 mph on Monday. * RELATIVE HUMIDITY...Ranging 9 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
604 WWUS85 KTWC 180918 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 218 AM MST Sun May 18 2025 AZZ151>154-190000- /O.UPG.KTWC.FW.A.0014.250519T1700Z-250520T0300Z/ /O.NEW.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/ /O.CON.KTWC.FW.W.0016.250518T1700Z-250519T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 218 AM MST Sun May 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning for strong and gusty winds, low relative humidity, and high fire danger, which is in effect from 10 AM to 8 PM MST Monday. * AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154. * TIMING...For the first Red Flag Warning, from 10 AM this morning to 8 PM MST this evening. For the second Red Flag Warning, from 10 AM to 8 PM MST Monday. * WINDS...West to southwest at 15 to 25 mph with gusts up to 40 mph on Sunday and west to northwest at 20 to 30 mph with gusts up to 45 mph on Monday. * RELATIVE HUMIDITY...Ranging 9 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
707 WWUS85 KTWC 181951 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1251 PM MST Sun May 18 2025 AZZ151>154-190400- /O.CON.KTWC.FW.W.0016.000000T0000Z-250519T0300Z/ /O.CON.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 1251 PM MST Sun May 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154. * TIMING...For the first Red Flag Warning, until 8 PM MST this evening. For the second Red Flag Warning, from 10 AM to 8 PM MST Monday. * WINDS...West to southwest at 15 to 25 mph with gusts up to 40 mph today and west to northwest at 20 to 30 mph with gusts up to 45 mph on Monday. * RELATIVE HUMIDITY...Ranging 9 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
909 WWUS85 KTWC 190300 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 800 PM MST Sun May 18 2025 AZZ151>154-191200- /O.EXP.KTWC.FW.W.0016.000000T0000Z-250519T0300Z/ /O.CON.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 800 PM MST Sun May 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154. * TIMING...From 10 AM to 8 PM MST Monday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 17, 2:33 AM MST, 1 minute earlier.
Area forecast discussion, May 17, 2:33 AM MST, 1 minute before
Area Forecast Discussion National Weather Service Tucson AZ 233 AM MST Sat May 17 2025 .SYNOPSIS...High temperatures through early next week will generally be near normal. Breezy to windy conditions returning over the upcoming weekend as a system passes through bringing elevated fire weather conditions. && .DISCUSSION...A shortwave is currently moving across the area initiating cloud development mainly Tucson eastward. This shortwave will move out of the area early this morning, with a second shortwave moving through the area this afternoon. This shortwave will increase the afternoon winds for areas east of Tucson, bringing near critical fire weather conditions for this area this afternoon. A dry system passing to the north of the area Sunday and Monday will bring an increase in winds, bringing critical fire weather conditions both days for areas east of Tucson, more in the fire weather section. High temperatures with this system will be 3 to 6 degrees cooler on Sunday and Monday. Once this system passes, high pressure begins to build bringing warmer temperatures. The NBM currently has chance a 50%, 90%, 80%, and 50% chance for Tucson Int'l Airport reaching 100 degrees Wednesday through Saturday. During these warmer temperatures, much of the valleys are in the moderate HeatRisk category and means the heat can affect those sensitive to heat and/or lack adequate cooling and/or hydration. && .AVIATION...Valid through 18/12Z. FEW to BKN clouds AOA 20-25k ft AGL from KSAD to KOLS line thru 17/16Z. After 17/18Z, FEW-SCT AOA 20k ft AGL moving from west to east across the area through the end of the forecast period. SFC winds incr to SWLY 17/16Z from thru 18/03Z with speeds of 15-21 kts and a few gusts up to 30 kts. Strongest winds expected near KALK. Otherwise, SFC winds remain terrain driven and under 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...High temperatures will be near normal today with typical breezes for much of southeast Arizona, with breezy conditions persisting across Cochise, Graham and Greenlee counties where 20-foot wind speeds will be around 15 mph and gusts up to 25-30 mph during the mid/late afternoon hours, bringing near critical fire weather conditions. Sunday winds of 15 to 25 mph with gusts of 30 to 45 mph are expected, with a Red Flag Warning in effect from 10 AM to 8 PM on Sunday. Monday is now looking to be the windiest of the period across the Gila Valley of Graham, Greenlee, and far eastern Pinal counties with winds 20 to 30 mph and gusts around 40 mph. An increase in relative humidity is expected, but still remain close to critical fire weather condiitons so a Fire Weather Watch has been issued from 10 AM to 8 PM Monday. Temperatures will be 2 to 4 degrees below normal Sunday, lowering to 9 to 12 degrees below normal next Monday, warming to well above normal levels by the middle of next week. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 8 PM MST Sunday for AZZ151>154. Fire Weather Watch from Monday morning through Monday evening for AZZ151>154. && Tetrault Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:34 AM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 24 hr |
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.